MAUDE Adverse Event Report: ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A BP-1; CLASS I DEVICE - EXEMPT

ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A BP-1; CLASS I DEVICE - EXEMPT
Catalog Number RS21
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cervical cerclage surgery on (b)(6) 2025 and suture was used.During the procedure, at around 12:00, the operating room doctor performed a surgery using a suture tape.After checking for any abnormalities, the operation was carried out normally.However, during the surgery, the problem of pulling off suture needle happened, causing the surgery to be interrupted.The sutured suture tape must not be removed, and the needle and suture must be replaced to perform the surgery again.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).H6 component code: g07002: device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: did this issue contribute to any patient adverse event? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/13/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found corrected information: d4 udi additional information: d9, h3, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One used detached needle and one used needle suture combination were received for analysis.The product code rs21 is double armed.Upon visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification, and no suture remnant was noted.The force used to detach the needle from the suture could not be determined.In addition, the needle suture was visually inspected, and the swage and attachment area was noted to be as expected.The suture was examined along the strand, and the insertion mark could be observed at the other extreme.A functional test was performed using instron equipment and the pull force was above the minimum requirements.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MERS TAPE WHT 12INX3/16IN D/A BP-1
Common Device Name
CLASS I DEVICE - EXEMPT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23222732
Report Number2210968-2025-11393
Device Sequence Number9648663
Product Code KDC
UDI-Device Identifier10705031049789
UDI-Public(01)10705031049789(17)291130(10)105D3Z
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRS21
Device Lot Number105D3Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown